MAUDE Adverse Event Report: PHILIPS ELECTRONICS NEDERLAND B.V. INGENIA ELITION X; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING

PHILIPS ELECTRONICS NEDERLAND B.V. INGENIA ELITION X; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number INGENIA ELITION X
Medical Device Problem Codes No Apparent Adverse Event (3189); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Philips has started an investigation, a follow up will be provided once completed.
 
Event or Problem Description
Philips received a report that allegedly a misdiagnosis had occurred due to an image quality issue.During a post contrast study a malignant process did not show up enhancing enough as anticipated which lead to a wrong diagnosis.This could lead to that the diagnosis and treatment has to be altered with potential long term effects.
 
Additional Manufacturer Narrative
Problem reported issue: unexpected enhancement pattern seen in sarcoma patients.Occurrence is low.The un-expected enhancement pattern has resulted in a misdiagnosis.Customer has indicated they suspect image scaling to be the issue and has shared dicom data.All dicom data that has been provided by the customer has been reviewed with several experts, reconstruction, image domain and clinical experts to check on technical problems.Technical assessment on all the clinical cases shared: image scaling is ruled out ¿ histograms on the images show that all pixel values are displayed, no signal clipping occurred.Mdixon water fat swop ¿ notice on the thorax wall dataset but only at the area of the oil capsules that were positioned outside the body.Root cause was identified as phase difference due to local field disturbance (susceptibility).Transmit/receive problem is ruled out, as this would not manifest following anatomical boarders.Our conclusion is that there is no system problem.The fact that a different enhancement pattern is seen is not due to a system failure.

Brand Name
INGENIA ELITION X
Common Device Name
SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
PHILIPS ELECTRONICS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL  5684 PC
Manufacturer (Section G)
PHILIPS ELECTRONICS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL   5684 PC
Manufacturer Contact
dusty leppert
222 jacobs street
cambridge, MA 02141
MDR Report Key19180042
Report Number3003768277-2024-02443
Device Sequence Number20683435
Product Code LNH
UDI-Device Identifier00884838088115
UDI-Public884838088115
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K173356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberINGENIA ELITION X
Device Catalogue Number781358
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/25/2024
Supplement Report FDA Received Date06/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age76 YR
Patient SexFemale
Patient Weight80 KG